MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAWIRE DRIVE; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAWIRE DRIVE; CATHETER, CORONARY, ATHERECTOMY
Model Number 2077-01
Medical Device Problem Codes Nonstandard Device (1420); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Perforation (2001); Foreign Body In Patient (2687)
Date of Event 04/22/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1: initial reporter facility name: (b)(6) medical center.
 
Event or Problem Description
It was reported that the wire tip was separated and caused perforation.The 18 mm severely calcified target lesion was located in the proximal right coronary artery with a vessel diameter of 3.00 mm.A 1.50 mm rotapro and a rotawire drive were selected for use.The devices were used to ablate the lesion approximately 10 times at 180,000 rpm for 15-20 seconds each.During ablation, due to contact with the burr, the proximal portion of the wire separated and remained in the body when the system was removed.A vessel wall perforation was noted and a non-scientific balloon was used to control the bleeding.Attempts made to retrieve the detached wire were unsuccessful and the fragment was secured with a stent.Per the assessment of the physician, the separation was considered to be more related to the case and the operator's technique, rather than a product defect.The perforation was due to a proximal vessel bend of less than 90 degrees.The vessel also maintained its shape and failed to stretch during rotablation.The procedure was completed with this device with no further complications.

Brand Name
ROTAWIRE DRIVE
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key25243951
Report Number2124215-2026-27450
Device Sequence Number21466218
Product Code MCX
UDI-Device Identifier08714729996262
UDI-Public(01)08714729996262(17)270616(10)36770518
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P900056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2077-01
Device Catalogue Number2077-01
Device Lot Number0036770518
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2026
Supplement Date Received by Manufacturer06/07/2026
Initial Report FDA Received Date05/21/2026
Supplement Report FDA Received Date07/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown